Alert archive / Maine / Storm Warnings in 2016
Storm Warning 4, NWS Gray, ME
NWS Gray, ME issued this storm warning at Dec 28, 2016, 3:45 PM EST. It took effect at Dec 29, 2016, 8:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2016, 3:45 PM EST (20:45 UTC)
- In effect from
- Dec 29, 2016, 8:00 PM EST
- Expired
- Dec 30, 2016, 10:48 AM EST
- In force
- 15 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
155 WHUS71 KGYX 282045 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 345 PM EST WED DEC 28 2016 ANZ153-291045- /O.UPG.KGYX.GL.A.0021.161230T0000Z-161231T0000Z/ /O.NEW.KGYX.GL.W.0040.161229T2100Z-161230T2300Z/ CASCO BAY- 345 PM EST WED DEC 28 2016 ...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 6 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-291045- /O.UPG.KGYX.GL.A.0021.161230T0000Z-161231T0000Z/ /O.NEW.KGYX.SR.W.0004.161230T0100Z-161230T1700Z/ PENOBSCOT BAY- 345 PM EST WED DEC 28 2016 ...STORM WARNING IN EFFECT FROM 8 PM THURSDAY TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 8 PM THURSDAY TO NOON EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WINDS BECOMING WESTERLY 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ150-152-154-291045- /O.UPG.KGYX.SR.A.0004.161230T0000Z-161230T1800Z/ /O.NEW.KGYX.SR.W.0004.161230T0100Z-161230T1700Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 345 PM EST WED DEC 28 2016 ...STORM WARNING IN EFFECT FROM 8 PM THURSDAY TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 8 PM THURSDAY TO NOON EST FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WINDS BECOMING WESTERLY 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
5 follow-up statements
787 WHUS71 KGYX 290851 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 351 AM EST THU DEC 29 2016 ANZ153-292300- /O.UPG.KGYX.GL.W.0040.161229T2100Z-161230T2300Z/ /O.EXA.KGYX.SR.W.0004.161230T0100Z-161230T1700Z/ CASCO BAY- 351 AM EST THU DEC 29 2016 ...STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT, SHIFTING TO THE WEST. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ150>152-154-292300- /O.CON.KGYX.SR.W.0004.161230T0100Z-161230T1700Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 351 AM EST THU DEC 29 2016 ...STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EST FRIDAY... * WINDS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT, SHIFTING TO THE WEST. * SEAS...11 TO 17 FEET, EXCEPT 6 TO 9 FEET IN PENOBSCOT BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
544 WHUS71 KGYX 291821 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 121 PM EST THU DEC 29 2016 ANZ150>154-301230- /O.CON.KGYX.SR.W.0004.161230T0100Z-161230T1700Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 121 PM EST THU DEC 29 2016 ...STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EST FRIDAY... * WINDS...SOUTHWEST 35 TO 45 KT WITH GUSTS UP TO 55 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
824 WHUS71 KGYX 300827 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 327 AM EST FRI DEC 30 2016 ANZ153-154-301700- /O.CAN.KGYX.SR.W.0004.000000T0000Z-161230T1700Z/ /O.NEW.KGYX.GL.W.0041.161230T0827Z-161230T1700Z/ CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 327 AM EST FRI DEC 30 2016 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-301700- /O.CON.KGYX.SR.W.0004.000000T0000Z-161230T1700Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- 327 AM EST FRI DEC 30 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
453 WHUS71 KGYX 301109 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 609 AM EST FRI DEC 30 2016 ANZ151-152-301700- /O.CAN.KGYX.SR.W.0004.000000T0000Z-161230T1700Z/ /O.EXA.KGYX.GL.W.0041.000000T0000Z-161230T1700Z/ PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- 609 AM EST FRI DEC 30 2016 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-154-301700- /O.CON.KGYX.GL.W.0041.000000T0000Z-161230T1700Z/ CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 609 AM EST FRI DEC 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-301700- /O.CON.KGYX.SR.W.0004.000000T0000Z-161230T1700Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 609 AM EST FRI DEC 30 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
947 WHUS71 KGYX 301548 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1048 AM EST FRI DEC 30 2016 ANZ150-310000- /O.CAN.KGYX.SR.W.0004.000000T0000Z-161230T1700Z/ /O.EXB.KGYX.GL.W.0041.000000T0000Z-161231T0000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 1048 AM EST FRI DEC 30 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151>154-310000- /O.EXT.KGYX.GL.W.0041.000000T0000Z-161231T0000Z/ PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1048 AM EST FRI DEC 30 2016 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Dec 28, 9:53 AM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Dec 28, 9:53 AM EST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Gray ME
953 AM EST Wed Dec 28 2016
.SYNOPSIS...
A cold front will cross through Maine and New Hampshire today. High
pressure will then crest overhead tonight. Low pressure will
develop rapidly Thursday evening and move northeast along the
Maine coast later Thursday night into early Friday morning. Heavy
snow inland and mixed precipitation over southern areas are likely
with this storm. High pressure will build in Friday afternoon and
Saturday. Low pressure will move through the region Saturday night
and early Sunday.
&&
.NEAR TERM /TODAY/...
945AM UPDATE...
Have updated the forecast to adjust temperatures based on latest
observations. It is a little warmer than expected so afternoon
highs have been ticked upward a few degrees. Old, crusty snow
cover does not have as much of a cooling impact as the guidance
may suggest. Still seeing a decent amount of cloud cover and
scattered snow showers especially in the north and have continued
this through the afternoon before ending this evening.
ORIGINAL DISCUSSION...
A cold front will slip through the region today, bringing low
cloudiness. This moisture will be particularly prevalent in the
upslope regions in the mountains where scattered snow showers can
be expected.
The cold air advection today will not be as strong as with the
passage of the last few fronts. Expect highs in the 30s in most
areas outside the northern mountains.
&&
.SHORT TERM /TONIGHT AND THURSDAY/...
High pressure will crest over the region tonight. However, some
cloudiness is still expected over Maine and New Hampshire which
should prevent patchy fog from forming.
Warm air advection will begin later tonight and continue through
Thursday ahead of an approaching upper level trough. This trough
will begin to become negatively tilted Thursday as low pressure
forms along the Mid Atlantic coastline. The Euro has the furthest
east track from the 00Z model suite with a surface low over the
40N/70W benchmark by Thursday evening. Other models remain further
to the west with their solutions. There is one consensus as all
models suggest this system will undergo explosive cyclogenesis
which leads us to the long term portion of the discussion.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Models all agree on a strong negative tilted trof that will swing
northeast through New England Late Thursday and Thursday night.
With very strong dynamics aloft, a strong coastal low will develop
along the mid Atlantic coast and then deepen rapidly and become
vertically stacked by the time the low reaches the Maine/New
Hampshire coast late Thursday night. Models all agree that total
storm QPF amounts in the 1.5 to 2.25 inch range can be expected
and are plausible. With plenty of cold air in place combined with
these qpf amounts a swath of 10-20 inches of snow can be expected.
Over some east favored orographic areas higher amounts are
possible. The exact track, as always, will be critical for places
along and near the coast where warm air will be drawn into the
lower/mid levels changing the snow to rain for a time. The areas
north of the track of the h7/h8 low favors the mountains and
foothills for max areas of snowfall. Many areas will have a heavy
wet snow causing some power outages. If the track becomes further
east and the surface low remains off the coast instead of the
forecast position on the coast, then higher amounts of snowfall
can also occur along the coast, for this reason of uncertainty, we
continued the winter storm watch along the immediate coast. Winds
may become a concern along coastal areas Thursday night, once
again dependent on the exact track. With such strong dynamics we
also can't rule out some thunderstorms Thursday evening during max
UVV.
The system continues to deepen Friday morning but quickly exits to
the north bringing an end to the precipitation by afternoon. The
mountains will continue with snow showers with some light
additional accumulations possible. Cold air returns for Friday
night.
A weak system approaches with some light snow for Saturday
followed by high pressure for Sunday.
Another weak system approaches Monday with some light mixed
precipitation.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Low clouds and localized MVFR conditions will
gradually improve during the mid to late morning hours as a cold
front slips through the region. Mainly VFR conditions tonight with
high pressure over the region. Light winds will prevail. There
will be some cloud cover moving into the region which should
prevent patchy fog from forming over Maine and New Hampshire.
Clouds will thicken and lower with an approaching storm Thursday.
Snow will spread from west to east during the morning and early
afternoon hours.
Long Term...LIFR conditions expected to develop from south to
north Thursday afternoon through Thursday night into Friday
morning in precipitation, improving to VFR conditions by Friday
afternoon. Conditions will remain MVFR in scattered snow showers
Friday afternoon. MVFR to IFR conditions are possible Saturday in
areas of light snow. Conditions return to VFR Sunday.
&&
.MARINE...
Short Term...Westerly winds will persist today as a cold front
crosses the coastal waters. A high pressure crests over the Gulf
of Maine tonight, winds and seas will subside.
Low pressure will intensify south of New England Thursday.
Easterly winds will be on the increase as seas build over the
region.
Long Term...A storm watch has been hoisted for the outer coastal
waters Thursday night due to a strong southeast wind. The storm
watch will continue into Friday as winds back to the west. Over
the Bays, a gale watch will remain in effect as the area of
intense low pressure crosses northern New England late Thursday
night into Friday morning.
SCA winds are possible Saturday night into Sunday.
&&
.TIDES/COASTAL FLOODING...
Minor beach erosion and splash-over possible near the time of the
late evening high tide Thursday. Luckily, tides are currently at
an astronomically low part of the cycle.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 10 AM Thursday to 5 AM EST Friday
for MEZ018.
Winter Storm Warning from 11 AM Thursday to 11 AM EST Friday
for MEZ007>009-012>014.
Winter Storm Warning from 1 PM Thursday to 8 AM EST Friday for
MEZ019>022.
Winter Storm Watch from Thursday morning through Friday
morning for MEZ023>028.
NH...Winter Storm Warning from 10 AM Thursday to 5 AM EST Friday
for NHZ005>013-015.
Winter Storm Warning from 11 AM Thursday to 11 AM EST Friday
for NHZ001>004.
Winter Storm Watch from Thursday morning through Friday
morning for NHZ014.
MARINE...Gale Watch from Thursday evening through Friday evening for
ANZ151-153.
Storm Watch from Thursday evening through Friday afternoon for
ANZ150-152-154.
&&
SYNOPSIS...Cannon/Marine
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...Marine
AVIATION...Cannon/Marine
MARINE...Cannon/Marine
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 28, 3:43 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 343 AM EST WED DEC 28 2016 MEZ018-NHZ005>013-015-290845- INTERIOR YORK-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK- BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 343 AM EST WED DEC 28 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-NHZ014-290845- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 343 AM EST WED DEC 28 2016 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-NHZ001>004-290845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 343 AM EST WED DEC 28 2016 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ019>022-290845- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- 343 AM EST WED DEC 28 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THURSDAY TO 8 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE AND SOUTHWEST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ151-153-290845- PENOBSCOT BAY-CASCO BAY- 343 AM EST WED DEC 28 2016 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS THE POTENTIAL FOR A SIGNIFICANT COASTAL STORM DURING THE THURSDAY THROUGH FRIDAY PERIOD. THIS STORM WILL BRING THE POTENTIAL FOR GALE FORCE WINDS. CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-152-154-290845- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 343 AM EST WED DEC 28 2016 ...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. THERE IS THE POTENTIAL FOR A SIGNIFICANT COASTAL STORM DURING THE THURSDAY THROUGH FRIDAY PERIOD. THIS STORM WILL BRING THE POTENTIAL FOR GALE FORCE WINDS. CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:44 AM EST | Storm Watch | GYX | 2 min | |
| Dec 28, 3:44 AM EST | Storm Watch | GYX | 12 hr | |
| Dec 28, 4:24 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more | 53 hr |
| Dec 28, 3:45 PM EST | Gale Warning | GYX | 12 hr | |
| Dec 28, 3:47 PM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 47 hr |
| Dec 28, 3:53 PM EST | Winter Weather Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.